Side Effects of Nitric Oxide

Side effects of Nitric Oxide are few, but important to pay attention toNitric oxide (NO) has become a very popular supplement over the past few years, but as with any supplement there can be side effects.  Athletes, bodybuilders and others have taken nitric oxide boosters to build muscle, increase endurance, increase mental capabilities, reduce blood pressure, and improve blood flow and circulation.

How Nitric Oxide Works

NO supplements work by increasing the production of nitric oxide or making it more potent, which in turn signals the blood vessels to expand, allowing more blood through. Taking these boosters can increase the “pump” and help muscles grow faster. Supplement formulations containing amino acids like L-Arginine and L-Citrulline, Arginine Alpha-Keto-Glutarate (AKG) are some of the most popular. But, as with most nutritional supplements, too much of a good thing can become a bad thing.

Side Effects

It is important to note here that if you take nitric oxide boosters, you are not actually ingesting nitric oxide, but supplements that help your body create more NO. Some people who take nitric oxide boosters report feeling nauseated at times and get a slight headache. The most common side effects are dry mouth, and skin irritation. Taking overly large doses of some of these supplements has also led to a few people feeling some muscle weakness and experiencing diarrhea. Some people, taking extreme doses of L-Arginine have experienced side effects like an irregular heartbeat. It is recommended that your take a supplement with L-Citrulline when available, although, by following the directions on the supplement label, the vast majority of people have no problems at all.

If you have any questions, please consult your doctor or a nutritional expert.